MAUDE Adverse Event Report: BIOMET 3I NANOTITE TM CERTAIN® IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I NANOTITE TM CERTAIN® IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number NIOSS413
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the patient came to medical center due to crown loosening and mobility of implant.When checking the implant, doctor noticed that the internal implant hex was damaged and the screw was loose.The implant in dental site 4 was removed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer.H6: event problem and evaluation codes.H10: additional narrative.One nanotite certain® implant 4 x 13mm (nioss413) was returned for investigation.Visual evaluation of the as returned product identified signs of wear and bone residue around the external threads due to usage.Additionally, the device drive feature was damaged.Functional testing was performed with an applicable device.The devices could not assemble properly due to damaged drive feature on the implant.Pre-existing condition noted on the per was moderate bone density type ii.The devices had been placed on tooth #15 (fdi) for approximately 10 years.X-ray or picture images were not provided.Device history record (dhr) review for the lot (788745) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the lot (788745) for similar events and no other complaint was identified.Therefore, based on the available information, implant malfunction did occur and damaged drive feature was confirmed.

Brand Name
NANOTITE TM CERTAIN® IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9816959
Report Number0001038806-2020-00484
Device Sequence Number3068869
Product Code DZE
UDI-Device Identifier00844868011354
UDI-Public(01)00844868011354(17)130205(10)788745(241)NIOSS413
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2013
Device Model NumberNIOSS413
Device Catalogue NumberNIOSS413
Device Lot Number788745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;